Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 161, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 2, 2012, 5:13 PM CDT for 5 counties in Mississippi. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2012, 5:13 PM CDT (22:13 UTC)
- Expired
- Apr 2, 2012, 6:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Carroll County, MS, Holmes County, MS, Humphreys County, MS, Leflore County, MS, Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 157 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 5:50 PM CDT | TSTM WND DMG | Nne Black Hawk, MS | TREE DOWNED ACROSS MS HIGHWAY 17 NEAR BLACKHAWK |
| Apr 2, 6:03 PM CDT | TSTM WND DMG | Vaiden, MS | SOME TREES DOWN ALONG HWY 35 AROUND VAIDEN. |
| Apr 2, 6:11 PM CDT | TSTM WND DMG | 4 E Carrollton, MS | TREE DOWN BLOCKING CR 74 AT MCCARLEY RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 12:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -117 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
616
WUUS54 KJAN 022213
SVRJAN
MSC015-051-053-083-133-022315-
/O.NEW.KJAN.SV.W.0161.120402T2213Z-120402T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT MON APR 2 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
NORTHEASTERN HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF BLACK HAWK...
LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...ITTA BENA...GREENWOOD...
SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PARCHMAN...RULEVILLE...MOORHEAD...
INDIANOLA...DREW...
* UNTIL 615 PM CDT
* AT 513 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MOORHEAD TO 11 MILES SOUTH OF
BOWLING GREEN MOVING NORTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SUNFLOWER BY 520 PM CDT...
BLAINE...QUITO...BOWLING GREEN AND SIDON BY 525 PM CDT...
BLACK HAWK...SEVEN PINES...EMORY AND ITTA BENA BY 530 PM CDT...
RULEVILLE BY 535 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND MISSISSIPPI.
&&
LAT...LON 3396 9044 3382 9044 3382 9020 3378 9017
3376 9019 3374 9030 3370 9030 3374 9023
3373 9014 3368 9013 3367 8978 3342 8978
3339 8964 3310 8982 3333 9076 3362 9073
3362 9066 3399 9064
TIME...MOT...LOC 2213Z 213DEG 35KT 3346 9054 3304 8994
$$
JC2 follow-up statements
390
WWUS54 KJAN 022252
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
552 PM CDT MON APR 2 2012
MSC053-022302-
/O.CAN.KJAN.SV.W.0161.000000T0000Z-120402T2315Z/
HUMPHREYS MS-
552 PM CDT MON APR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HUMPHREYS COUNTY
IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND MISSISSIPPI.
LAT...LON 3396 9045 3382 9044 3378 9017 3374 9023
3373 9014 3368 9013 3367 8978 3342 8978
3338 8965 3311 8982 3327 9033 3331 9034
3328 9036 3339 9072 3362 9073 3362 9066
3398 9064
TIME...MOT...LOC 2252Z 213DEG 33KT 3376 9031 3333 8971
$$
MSC015-051-083-133-022315-
/O.CON.KJAN.SV.W.0161.000000T0000Z-120402T2315Z/
SUNFLOWER MS-LEFLORE MS-HOLMES MS-CARROLL MS-
552 PM CDT MON APR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CARROLL...NORTHERN HOLMES...LEFLORE AND SUNFLOWER COUNTIES...
AT 552 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SUNNYSIDE TO VAIDEN MOVING
NORTHEAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PARCHMAN BY 600 PM CDT...
ROME AND JEFFERSON BY 605 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND MISSISSIPPI.
&&
LAT...LON 3396 9045 3382 9044 3378 9017 3374 9023
3373 9014 3368 9013 3367 8978 3342 8978
3338 8965 3311 8982 3327 9033 3331 9034
3328 9036 3339 9072 3362 9073 3362 9066
3398 9064
TIME...MOT...LOC 2252Z 213DEG 33KT 3376 9031 3333 8971
$$
JC967
WWUS54 KJAN 022308 RRA
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
608 PM CDT MON APR 2 2012
MSC015-051-083-133-022318-
/O.EXP.KJAN.SV.W.0161.000000T0000Z-120402T2315Z/
SUNFLOWER MS-LEFLORE MS-HOLMES MS-CARROLL MS-
608 PM CDT MON APR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR CARROLL...NORTHERN HOLMES...
LEFLORE AND SUNFLOWER COUNTIES WILL EXPIRE AT 615 PM CDT...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR MISSISSIPPI.
LAT...LON 3396 9045 3382 9044 3378 9017 3374 9023
3373 9014 3368 9013 3367 8978 3342 8978
3338 8965 3311 8982 3327 9033 3331 9034
3328 9036 3339 9072 3362 9073 3362 9066
3398 9064
TIME...MOT...LOC 2308Z 213DEG 33KT 3388 9021 3345 8961
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 4:57 PM CDT, 16 minutes earlier.
Area forecast discussion, Apr 2, 4:57 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 457 PM CDT MON APR 2 2012 .UPDATE...HAVE EXPANDED THE AREAL COVERAGE OF SVR WATCH 128 TO INCLUDE THE AREA FROM GRENADA TO KEMPER AND POINTS SWWD AS THE LINE OF SEVERE STORMS CONTINUES TO TRACK TO THE NE THIS EVENING. LOCATIONS IN THE EXPANDED AREA ARE IN A REGION OF PRESSURE FALLS AND -4 TO -5 LIFTED INDICES. ALSO CLEARED A FEW COUNTIES FROM THE WATCH OVER SWRN ZONES IN THE STRATIFORM RAIN SHIELD BEHIND THE LINE. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...COMPLICATED FORECAST IN THE SHORT TERM AS SEVERAL POTENTIAL ROUNDS OF STORMS WILL BE POSSIBLE OVER THE NEXT FEW DAYS. CURRENT RADARS SHOW BROKEN LINE OF SHOWERS AND THUNDERSTORMS MOVING NORTHWARD THROUGH THE CWA...GENERALLY FROM BASTROP TO THE JACKSON METRO AREA TO JUST NORTH OF HATTIESBURG. THERE ARE ALSO SOME STORMS BEHIND THIS LINE MOVING NORTH FROM PIKE AND AMITE COUNTIES IN LOUISIANA. THIS MAIN LINE IS PRODUCING SEVERE WIND DAMAGE WITH MOST REPORTS BEING TREES COMING DOWN AND SOME QUARTER SIZE HAIL AS IT CONTINUES NORTH THROUGH AN UNSTABLE ATMOSPHERE CHARACTERIZED BY 3500-4000 J/KG SBCAPE...2000-2600 J/KG MLCAPE...28-29C VERTICAL TOTALS...AND -8 TO -12 SFC LI PER RUC ANALYSIS. THIS UNSTABLE AIRMASS HAS HELPED TO SUSTAIN THE SEVERITY OF THE LINE OF STORMS AS IT MOVED OUT OF THE LAKE CHARLES LOUISIANA AREA EARLIER THIS MORNING. THIS LINE IS EXPECTED TO REMAIN SEVERE AS IT CONTINUES TO THE NORTH AND EAST UNTIL DAYTIME HEATING IS ABLE TO REDUCE INSTABILITY OVER THE AREA. SEVERE THUNDERSTORM WATCH CONTINUES FOR PORTIONS OF THE AREA...AND WAS EVEN EXPANDED TO INCLUDE MORE OF THE PINE BELT REGION THROUGH 8PM. HI-RES WRF MODELS AS WELL AS GLOBAL MODELS INDICATE THAT THIS ACTIVITY WILL BE WANING THROUGH THE EVENING AND OVERNIGHT AS INSTABILITY WANES AND THE SHORTWAVE TROUGH LIFTS OFF TO THE NORTH. THERE IS SOME POTENTIAL FOR PATCHY FOG TONIGHT SOUTH OF I-20 AS MOISTURE CONTINUES TO BUILD INTO THE REGION AND WINDS DIMINISH LATER IN THE NIGHT. FOR TUESDAY...THERE REMAINS SOME UNCERTAINTY AS TO HOW STORMS WILL EVOLVE. MODELS SHOW SHORTWAVE RIDGING MOVING INTO THE AREA...WHICH SHOULD SUPPRESS MOST CONVECTION. IN ADDITION...THERE IS SOME CONCERN AS TO HOW THE SYSTEM GOING THROUGH TODAY WILL POTENTIALLY AFFECT TOMORROW. THERE WILL BE ENOUGH INSTABILITY AS TEMPERATURES REACH INTO THE 80S ONCE AGAIN. MUCAPE VALUES ARE PROGGED TO BE AROUND 1800-2000J/KG...28-29C VERTICAL TOTALS...BUT WIND SHEAR WILL AGAIN BE RATHER WEAK AS WELL AS MID LEVEL FLOW. WHATEVER BOUNDARIES THIS SYSTEM TODAY LEAVES AROUND COULD BE A FOCUS FOR ANY ADDITIONAL SHOWERS AND THUNDERSTORMS TOMORROW. GIVEN THE WEAK FLOW...THESE STORMS WOULD BE OF PULSE TYPE VARIETY. HAVE GONE WITH SLIGHT CHANCE POPS FOR TOMORROW GIVEN UNCERTAINTY IN STORM COVERAGE. THE BETTER POTENTIAL FOR SHOWERS AND STORMS STILL LOOKS TO BE ON WEDNESDAY. THERE STILL REMAINS UNCERTAINTY IN TIMING AND HOW MUCH COVERAGE WE WILL SEE. HOWEVER...PARAMETERS LOOK BETTER IN TERMS OF WIND SHEAR...MID LEVEL FLOW...LAPSE RATES THAN THEY HAVE FOR THE PREVIOUS DAYS. WHILE VALUES OF SHEAR ARE STILL NOT OVERLY IMPRESSIVE WHICH COULD PRECLUDE ORGANIZED THUNDERSTORM ACTIVITY...GIVEN THE FORCING AND LIFT FROM THE UPPER LOW TRACKING CLOSER...WE COULD SEE ADDITIONAL STRONG TO SEVERE STORMS AND WILL CONTINUE TO MENTION THIS IN THE HWO/GRAPHICS. THE BEST LIFT SHOULD CONTINUE TO MOVE EAST OF THE AREA BY THURSDAY MORNING...AND END MOST OF THE THUNDERSTORM ACTIVITY. /28/ .LONG TERM...THURSDAY THROUGH MONDAY...DEPENDING ON THE TRACK OF THE MID LEVEL LOW...THERE COULD BE ENOUGH INSTABILITY THURSDAY INTO THURSDAY NIGHT TO GET REDEVELOPMENT OF MOSTLY DIURNAL SHOWER/ISOLATED THUNDERSTORM ACTIVITY...PARTICULARLY OVER NE PORTIONS OF THE FORECAST AREA. OTHERWISE...IN THE WAKE OF THE DEPARTING LOW...EXPECT THE STUBBORN MID LEVEL RIDGE TO REBUILD OVER THE FORECAST AREA AS WE GO INTO NEXT WEEKEND RESULTING IN MORE WARM AND DRY CONDITIONS. /EC/ && .AVIATION...VFR CONDITIONS ONGOING THIS AFTERNOON BUT SHOWERS AND THUNDERSTORMS MOVING NORTH THROUGH THE AREA BRINGING LOCALIZED MVFR TO IFR CONDITIONS FOR LOW CEILINGS AND VIS. THESE STORMS BRINGING GUSTY WINDS UP TO 60 MPH AND POTENTIAL FOR LARGE HAIL TO GOLFBALL SIZE. THE RISK FOR THUNDERSTORMS AND RAIN WILL WANE THROUGH THE EVENING AFTER 01-02Z. AREAS OF MVFR/IFR STRATUS/FOG WILL REDEVELOP AGAIN LATE TONIGHT INTO EARLY TUESDAY MORNING BEFORE DISSIPATING AFTER ABOUT 15Z TUESDAY. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 62 85 65 82 / 51 20 22 55 MERIDIAN 61 87 61 81 / 43 23 12 46 VICKSBURG 62 86 64 82 / 40 16 33 58 HATTIESBURG 64 88 65 83 / 41 17 18 50 NATCHEZ 64 85 66 83 / 21 16 38 63 GREENVILLE 64 85 65 85 / 51 17 44 55 GREENWOOD 65 85 66 84 / 46 23 36 55 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/EC/03
Hazardous weather outlook, Apr 2, 3:10 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 310 PM CDT MON APR 2 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037- 040>045-047>051-053>057-059>066-072>074-031900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA- WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH- JASPER-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 310 PM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY THROUGH TONIGHT AND TUESDAY NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING. A LINE OF SEVERE STORMS WILL PUSH TO THE NORTHEAST ACROSS THE AREA TODAY. SCATTERED STORMS THAT DEVELOP WELL AHEAD OF THE MAIN LINE WILL ALSO HAVE THE POTENTIAL FOR SEVERE WEATHER. DAMAGING WINDS OF 60 TO 75 MPH WILL BE THE PRIMARY RISK ALONG WITH LARGE HAIL UP TO THE SIZE OF GOLF BALLS. ALTHOUGH NOT LIKELY ONE OR TWO TORNADOES CAN NOT BE RULED OUT. THE SEVERE RISK WILL DIMINISH WEST OF A LINE FROM LAKE PROVIDENCE TO VICKSBURG TO BROOKHAVEN AROUND 5 PM BUT WILL CONTINUE OVER SOME EAST MISSISSIPPI ZONES THROUGH 8 OR 9 PM. THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EARLY EVENING. THE AIR MASS WILL REMAIN MOIST AND UNSTABLE ENOUGH FOR AFTERNOON HEATING TO PRODUCE A FEW STRONG TO SEVERE STORMS...THE PRIMARY RISK BEING DAMAGING WINDS AROUND 60 MPH AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY STRONG TO SEVERE STORMS WILL BE LIKELY WEDNESDAY. DAMAGING WIND GUSTS ABOVE 60 MPH AND LARGE HAIL TO GOLF BALL SIZE OR LARGER WILL BE POSSIBLE. TORNADOES WILL ALSO BE POSSIBLE. UNCERTAINTY REMAINS REGARDING THE TIMING AND PLACEMENT OF SEVERE STORMS WEDNESDAY. RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS CONCERNING SEVERE WEATHER POTENTIAL FOR THIS WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS LIKELY TODAY AND WEDNESDAY AND POSSIBLE TUESDAY. MSZ029>033-038-039-046-052-058-031900- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-KEMPER- LAUDERDALE-CLARKE- 310 PM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING. A COMPLEX OF SEVERE STORMS WILL BE ONGOING ACROSS LOCATIONS TO THE SOUTH AND WEST EARLIER TODAY. UNCERTAINTY EXISTS FOR NORTHEAST AND EAST CENTRAL MISSISSIPPI SINCE UPSTREAM ACTIVITY MAY BEGIN TO WEAKEN. THE POTENTIAL FOR SEVERE STORM DEVELOPMENT OVER THESE AREAS WILL CONTINUE THROUGH 8 TO 9 PM. DAMAGING WINDS AROUND 60 MPH WILL BE THE PRIMARY RISK ALONG WITH LARGE QUARTER SIZE HAIL. THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EARLY EVENING. THE AIR MASS WILL REMAIN MOIST AND UNSTABLE ENOUGH FOR AFTERNOON HEATING TO PRODUCE A FEW STRONG TO SEVERE STORMS...THE PRIMARY RISK BEING DAMAGING WINDS AROUND 60 MPH AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY STRONG TO SEVERE STORMS WILL BE LIKELY WEDNESDAY. DAMAGING WIND GUSTS ABOVE 60 MPH AND LARGE HAIL TO GOLF BALL SIZE OR LARGER WILL BE POSSIBLE. TORNADOES WILL ALSO BE POSSIBLE. UNCERTAINTY REMAINS REGARDING THE TIMING AND PLACEMENT OF SEVERE STORMS WEDNESDAY. RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS CONCERNING SEVERE WEATHER POTENTIAL FOR THIS WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS POSSIBLE TODAY THROUGH WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 03
In the hours before
Local storm report, Apr 2, 4:54 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
454 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 3 WSW MADISON 32.44N 90.16W
04/02/2012 MADISON MS LAW ENFORCEMENT
TREES WERE DOWNED AT STEED RD AND RICHARDSON RD...ON OLD
AGENCY NEAR HIGHLAND COLONY PARKWAY ON THE WEST AND
NORTHWEST SIDE OF RIDGELAND
0430 PM COASTAL FLOOD RIDGELAND 32.42N 90.13W
04/02/2012 MADISON MS LAW ENFORCEMENT
A UTILITY POLE WAS BROKEN BY HIGH WINDS ALONG W
WASHINGTON ST
&&
DLLocal storm report, Apr 2, 4:56 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG 2 NW BRANDON 32.30N 90.02W
04/02/2012 RANKIN MS TRAINED SPOTTER
A LARGE TREE WAS DOWNED IN THE CROSSGATES COMMUNITY
&&
DLLocal storm report, Apr 2, 5:07 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
507 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST 2 W BRANDON 32.28N 90.04W
04/02/2012 M62.00 MPH RANKIN MS STORM CHASER
MEASURED AT I-20 AND CROSSGATES BLVD
&&
DLLocal storm report, Apr 2, 5:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
508 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TSTM WND DMG OAK GROVE 32.86N 91.39W
04/02/2012 WEST CARROLL LA CO-OP OBSERVER
ROOF DAMAGE FROM WIND TO A HOUSE...STRUCTURAL DAMAGE TO
ANOTHER BULDING FROM TREE DOWN ON IT...NUMEROUS TREES
DOWN ON POWERLINES
0450 PM TSTM WND DMG 2 S FANNIN 32.39N 89.96W
04/02/2012 RANKIN MS EMERGENCY MNGR
ROOF DAMAGE TO A COUPLE OF BUILDINGS...MINOR ROOF DAMAGE
TO SHELL STATION AT INTERSECTION OF HIGHWAY 25 AND HOLLY
BUSH ROAD
&&
AEGLocal storm report, Apr 2, 5:10 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
510 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 5 WSW FLOWOOD 32.30N 90.18W
04/02/2012 HINDS MS BROADCAST MEDIA
LARGE TREE LIMBS DOWNED BLOCKING THE ROAD AT MISSISSIPPI
ST AND CONGRESS ST IN DOWNTOWN JACKSON
&&
DLLocal storm report, Apr 2, 5:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG PISGAH 32.47N 89.87W
04/02/2012 RANKIN MS BROADCAST MEDIA
SHED DESTROYED AND LIMBS DOWN
&&
AEGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 1:54 PM CDT | Special Weather Statement | JAN | Lamar, Marion | 31 min |
| Apr 2, 2:15 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 60 min |
| Apr 2, 2:16 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 59 min |
| Apr 2, 2:31 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 44 min |
| Apr 2, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 38 min |
| Apr 2, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Simpson | 60 min |
| Apr 2, 2:51 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 54 min |
| Apr 2, 3:05 PM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis | 60 min |
| Apr 2, 3:05 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 55 min |
| Apr 2, 3:10 PM CDT | Flash Flood Warning | JAN | Franklin, Jefferson | 2 hr |
| Apr 2, 3:20 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 55 min |
| Apr 2, 3:23 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 67 min |
| Apr 2, 3:24 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 66 min |
| Apr 2, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 55 min |
| Apr 2, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 47 min |
| Apr 2, 3:51 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 54 min |
| Apr 2, 3:56 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 64 min |
| Apr 2, 3:59 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 31 min |
| Apr 2, 4:00 PM CDT | Special Weather Statement | JAN | Clarke, Jasper, Jones, Smith | 45 min |
| Apr 2, 4:07 PM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jones | 113 min |
| Apr 2, 4:18 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Sunflower, Washington | 57 min |
| Apr 2, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 65 min |
| Apr 2, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 80 min |
| Apr 2, 4:44 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 61 min |
| Apr 2, 4:51 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 69 min |
| Apr 2, 5:14 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Madison | 54 min |
| Apr 2, 5:16 PM CDT | Flash Flood Warning | JAN | Marion | 119 min |
| Apr 2, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Neshoba, Winston | 23 min |
| Apr 2, 6:02 PM CDT | Special Weather Statement | JAN | Choctaw, Grenada, Montgomery, Webster | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.